MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132KIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy in the cerebral artery using a penumbra system ace 60 kit.During the procedure, the physician advanced a penumbra system ace 60 reperfusion catheter (ace60) with a non-penumbra sheath into the patient¿s body.While attempting to insert a penumbra system 3max reperfusion catheter (3maxc) into the ace60 and the sheath, the physician noticed that the proximal end of the ace60 was kinked; therefore, the ace60 was removed.The procedure was completed using another ace60 and the same 3maxc and sheath.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the penumbra system ace 60 reperfusion catheter (ace60) was kinked approximately 73.5 cm from the hub.The device was ovalized approximately 106.5 and 121.5 cm from the hub.Conclusions: evaluation of the returned ace60 confirmed a kink.If the device is forcefully mishandled during use, damage such as a kink may occur.The reported complaint did not mention resistance; therefore, the root cause of the kink could not be determined.During functional testing, resistance was experienced at the kinked location of the ace60 while attempting to advance a demonstration 3maxc through the ace60 and the catheter could not advance any further.Further evaluation revealed ovalizations.These damages were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8890536
Report Number3005168196-2019-01574
Device Sequence Number2587201
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Catalogue Number5MAXACE132KIT
Device Lot NumberF88553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005